Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jun 3, 2021, 3:35 PM CDT for Willacy County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 3, 2021, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Brownsville, TX
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WWUS84 KBRO 032035
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
335 PM CDT Thu Jun 3 2021
TXZ250-251-254-256-353-032130-
Coastal Willacy TX-Inland Willacy TX-Brooks TX-Northern Hidalgo TX-
Inland Kenedy TX-
335 PM CDT Thu Jun 3 2021
...SPECIAL WEATHER STATEMENT...
At 334 PM CDT, NWS Brownsville Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles north of San
Manuel to near Santa Monica. Movement was northeast at 15 mph.
Wind gusts up to 30 mph will be possible with these storms.
Locations impacted include...
Raymondville, Lyford, Armstrong, Port Mansfield, San Perlita, Port
Mansfield Airport, Willamar, Yturria, Lyford Elementary School and
Lyford City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2651 9744 2649 9742 2648 9745 2649 9741
2646 9745 2644 9745 2645 9743 2631 9759
2633 9776 2671 9815 2708 9795 2668 9754
2660 9753 2660 9745 2655 9741 2652 9742
2651 9739
TIME...MOT...LOC 2034Z 214DEG 12KT 2671 9806 2635 9769
$$
60/SPEECEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:08 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 3, 3:08 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
308 PM CDT Thu Jun 3 2021
.SHORT TERM (Now through Friday Night): Satellite and radar
images show convection with heavy rainfall continues to develop
across most of south Texas this afternoon. Precipitable water
values were just above two inches on the 12Z KBRO sounding and low
to mid level moisture will remain high across south Texas tonight
through Fri night as the 500mb low/trough across west Texas moves
slowly eastward through the period. Periods of heavy rainfall
with showers and thunderstorms will develop and move through deep
south Texas tonight into Friday as a stationary frontal boundary
across south Texas continues to provide unsettled weather across
the region. With the percent of normal rainfall 300 to 400 percent
across most of the CWA the past 7 days...have issued a Flash
Flood Watch for all of deep south Texas tonight through early
Saturday morning as rain chances will be high tonight through Fri
night with the potential for heavy rainfall.
.LONG TERM (Saturday through Thursday): Unsettled weather is
expected to continue across deep south Texas through much of the
long term. 500 mb low pressure will lollygag over Texas this weekend
before moving north of the Red River Valley early next week. The
best rain chances will occur Saturday as the center of the mid-level
low remains nearby and with deeper moisture lingering across the
area. Models differ on rain chances through the weekend and into
next week. The latest ECMWF/NAM runs are more robust with pops
than the GFS, especially for Saturday. A general mid-level
weakness over the region is expected to support isolated to
scattered showers and thunderstorms through the period. A gradual
warming of daytime high and overnight low temperatures will occur
through the period as cloud cover and rain chances decrease. Will
lean towards the NBM for pops and temperatures through the period.
&&
.MARINE (Now through Friday night): Light to moderate southeast
winds will prevail across the coastal waters tonight with surface
high pressure across the southeast United States and the northern
Gulf of Mexico. The pressure gradient will remain weak across the
lower Texas Friday and the light to moderate southeast winds will
continue across the western Gulf of Mexico Friday into Fri night.
Saturday through Wednesday: Favorable conditions are expected
initially as broad high pressure prevails across the Gulf. Light to
moderate southeast flow and low to moderate seas will prevail
through Saturday night. Slightly more adverse conditions are
expected to develop Sunday into Tuesday as pressure gradient
strengthens and as swell approaches the Lower Texas Coast from the
southern Gulf of Mexico. Light to moderate southeast winds and
moderate seas will prevail through midweek. Small Craft Exercise
Caution and/or Small Craft Advisories may be needed Sunday through
Tuesday along the Lower Texas Coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 83 73 85 / 50 60 40 40
BROWNSVILLE 74 85 73 88 / 50 50 40 40
HARLINGEN 72 85 71 88 / 50 50 40 40
MCALLEN 72 86 71 89 / 50 60 30 40
RIO GRANDE CITY 71 87 71 91 / 40 60 30 30
SOUTH PADRE ISLAND 76 80 76 81 / 50 50 40 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 7 PM CDT this evening through Saturday
morning for TXZ248>257-351-353.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...61-Castillo
Long Term...63-KC
IDSS...68-McGinnisHazardous weather outlook, Jun 3, 4:31 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 431 AM CDT Thu Jun 3 2021 TXZ248>257-351-353-040945- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 431 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible today through tonight. These storms could produce locally heavy rainfall that could lead to nuisance flooding or even flash flooding. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms will be possible Friday through Saturday. These storms could produce locally heavy rainfall that could lead to nuisance flooding or even flash flooding. An elevated risk of rip currents is possible at the local beaches Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-040945- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 431 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible across the lower Texas marine locations today through tonight. Isolated stronger thunderstorms could produce gusty winds, locally higher seas, and frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms will be possible across the lower Texas marine locations from Friday through Wednesday. Isolated stronger thunderstorms could produce gusty winds, locally higher seas, and frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 3, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
335 PM CDT Thu Jun 3 2021
TXZ250-251-254-256-353-032130-
Coastal Willacy TX-Inland Willacy TX-Brooks TX-Northern Hidalgo TX-
Inland Kenedy TX-
335 PM CDT Thu Jun 3 2021
...SPECIAL WEATHER STATEMENT...
At 334 PM CDT, NWS Brownsville Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles north of San
Manuel to near Santa Monica. Movement was northeast at 15 mph.
Wind gusts up to 30 mph will be possible with these storms.
Locations impacted include...
Raymondville, Lyford, Armstrong, Port Mansfield, San Perlita, Port
Mansfield Airport, Willamar, Yturria, Lyford Elementary School and
Lyford City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2651 9744 2649 9742 2648 9745 2649 9741
2646 9745 2644 9745 2645 9743 2631 9759
2633 9776 2671 9815 2708 9795 2668 9754
2660 9753 2660 9745 2655 9741 2652 9742
2651 9739
TIME...MOT...LOC 2034Z 214DEG 12KT 2671 9806 2635 9769
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:01 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
| Jun 3, 3:46 PM CDT | Flash Flood Warning | BRO | Kenedy | 3 hr |
| Jun 3, 4:14 PM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| Jun 3, 4:35 PM CDT | Special Weather Statement | BRO | Willacy | 70 min |
| Jun 3, 4:39 PM CDT | Areal Flood Advisory | BRO | Willacy | 111 min |
| Jun 3, 4:58 PM CDT | Special Weather Statement | BRO | Hidalgo | 47 min |
| Jun 3, 5:27 PM CDT | Special Weather Statement | BRO | Starr | 33 min |
| Jun 3, 5:58 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 77 min |
| Jun 3, 6:13 PM CDT | Special Weather Statement | BRO | Starr | 77 min |
| Jun 3, 6:31 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr, Zapata | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.